Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 43, NWS Raleigh, NC

August 2, 2013Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 2, 2013, 10:46 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2013, 10:46 PM EDT (02:46 UTC)
Expired
Aug 3, 2013, 1:45 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Sampson County, NC

What was reported inside it

TimeReportWhereRemark
Aug 2, 11:00 PM EDTFLASH FLOOD7 Sse Falcon, NCONE FOOT OF WATER WAS REPORTED OVER MAXWELL ROAD AND WELCOME SCHOOL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WGUS52 KRAH 030246
FFWRAH
NCC051-163-030545-
/O.NEW.KRAH.FF.W.0043.130803T0246Z-130803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT FRI AUG 2 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER WEST
  CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES. DOPPLER RADAR   
ESTIMATED THAT AS MUCH AS TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER 
PORTIONS OF THE WARNED AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...GODWIN...FORT
  BRAGG AND FAYETTEVILLE... WADE... AND EASTOVER.

AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3523 7882 3524 7869 3523 7845 3500 7840
      3499 7887 3502 7906 3515 7909

$$

77
4 follow-up statements
280 
WGUS72 KRAH 030326
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT FRI AUG 2 2013

NCC051-163-030545-
/O.CON.KRAH.FF.W.0043.000000T0000Z-130803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
1126 PM EDT FRI AUG 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR WEST
CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES...

AT 1120 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS THAT
WERE REDEVELOPING OVER THE SAME AREA PRODUCING FLOODING IN WEST
CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES. DOPPLER RADAR 
ESTIMATED THAT NEARLY SIX INCHES OF RAIN HAD FALLEN IN A SMALL AREA 
OF WESTERN SAMPSON COUNTY...NEAR BEAMANS CROSSROADS. HIGH WATER WAS 
NOTED ON MAXWELL HIGH HOUSE ROAD. RAIN CONTINUED TO FALL...WHICH 
SHOULD FURTHER THE FLOODING PROBLEMS IN THE AREA.

AN ADDITIONAL ONE TO TWO INCHES OF RAIN ARE STILL POSSIBLE BETWEEN 
1125 PM AND 1 AM. OTHER LOCATIONS THREATENED BY FLOODING INCLUDE BUT 
ARE NOT LIMITED TO FALCON AND SALEMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. THE HIGHEST RAINFALL AMOUNTS HAVE BEEN EAST OF 
FAYETTEVILLE...AND NORTHWEST OF CLINTON. THIS IS SOUTH OF HIGHWAY 13 
AND WEST OF HIGHWAY 421...AND ESPECIALLY NEAR HIGHWAY 242. 

&&

LAT...LON 3523 7882 3524 7869 3523 7845 3500 7840
      3499 7887 3502 7906 3515 7909

$$

DJF
844 
WGUS72 KRAH 030402
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 AM EDT SAT AUG 3 2013

NCC051-163-030545-
/O.CON.KRAH.FF.W.0043.000000T0000Z-130803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
1202 AM EDT SAT AUG 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR WEST
CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES...

AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS OVER PARTS OF WEST CENTRAL 
SAMPSON AND NORTHERN CUMBERLAND COUNTIES. DOPPLER RADAR ESTIMATED 
THAT NEARLY SIX AND A HALF INCHES OF RAIN HAS FALLEN OVER A SMALL 
AREA OF WESTERN SAMPSON COUNTY NEAR BEAMANS CROSSROADS AND HIGHWAY 
242. FLOODING HAD BEEN REPORTED IN THAT AREA...HOWEVER...RAIN WAS 
BEGINNING TO DIMINISH THERE.

HEAVIER RAIN WAS NOTED JUST BEFORE MIDNIGHT NORTHWEST OF 
FAYETTEVILLE...OVER PARTS OF FORT BRAGG. AN ADDITIONAL ONE TO THREE 
INCHES OF RAIN IS POSSIBLE IN THE AREA THERE BETWEEN MIDNIGHT AND 
130 AM. THIS COULD RESULT IN ADDITIONAL FLOODING.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
GODWIN AND FORT BRAGG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. USE CAUTION AT NIGHT WHEN DRIVING. 
AVOID HIGH WATER AS THE WATER MAY BE DEEPER THAN YOU REALIZE.

&&

LAT...LON 3523 7882 3524 7869 3523 7845 3500 7840
      3499 7887 3502 7906 3515 7909

$$

DJF
053 
WGUS72 KRAH 030448
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 AM EDT SAT AUG 3 2013

NCC051-163-030545-
/O.CON.KRAH.FF.W.0043.000000T0000Z-130803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
1248 AM EDT SAT AUG 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR WEST
CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS LIKELY PRODUCING FLOODING OVER 
PARTS OF WEST CENTRAL SAMPSON AND NORTHERN CUMBERLAND COUNTIES. 
BETWEEN 11 PM AND 1245 AM...DOPPLER RADAR ESTIMATED THAT AS MUCH AS 
4 INCHES OF RAIN LIKELY HAD OCCURRED JUST NORTH OF FAYETTEVILLE...
BETWEEN HIGHWAY 210 AND RAMSEY STREET. THIS IS ON TOP OF THE NEARLY 
6.5 INCHES OF RAIN THAT LIKELY HAD FALLEN OVER PARTS OF WESTERN 
SAMPSON COUNTY NEAR BEAMANS CROSSROADS.

WHILE STORMS HAD BEGUN TO DIMINISH IN INTENSITY BETWEEN 1230 AM AND 
1245 AM...POCKETS OF HEAVY RAIN CONTINUED. AN ADDITIONAL INCH OR TWO 
OF RAIN IS POSSIBLE BETWEEN 1245 AM AND 130 AM. LOCATIONS THREATENED 
BY FLOODING INCLUDE BUT ARE NOT LIMITED TO POPE AFB...GODWIN AND 
FORT BRAGG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. BE CAREFUL AT NIGHT WHEN THE DANGERS OF 
FLASH FLOODING ON ROADS ARE HARDER TO RECOGNIZE. AVOID HIGH WATER AS 
THE DEPTH OF THE WATER MAY BE DEEPER THAN YOU REALIZE.

&&

LAT...LON 3523 7882 3524 7869 3523 7845 3500 7840
      3499 7887 3502 7906 3515 7909

$$

DJF
871 
WGUS72 KRAH 030525
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EDT SAT AUG 3 2013

NCC051-163-030529-
/O.CAN.KRAH.FF.W.0043.000000T0000Z-130803T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
125 AM EDT SAT AUG 3 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
SAMPSON AND NORTHERN CUMBERLAND COUNTIES...

THE CLUSTER OF SHOWERS AND THUNDERSTORMS THAT PRODUCED VERY HEAVY 
RAIN FALL HAS WEAKENED AND MOVED OUT OF THE WARNED AREA AND LAW 
ENFORCEMENT REPORTED NO ONGOING FLOODING ISSUES ACROSS THE COUNTIES. 
THUS... THE FLOODING THREAT HAS ENDED AND THE FLOOD WARNING HAS BEEN 
CANCELLED.


LAT...LON 3523 7882 3524 7869 3523 7845 3500 7840
      3499 7887 3502 7906 3515 7909

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:07 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 2, 10:07 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT FRI AUG 2 2013

.SYNOPSIS...
A WEAK COLD FRONT OVER SOUTHERN AND EASTERN NC WILL GRADUALLY WASH
OUT THROUGH SATURDAY. ANOTHER STRONGER COLD FRONT WILL CROSS OUR
REGION ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 PM FRIDAY...

A WEAKENING SURFACE BOUNDARY LOCATED ACROSS SOUTH/SOUTHEASTERN
PORTIONS OF THE AREA COMBINED WITH STILL SUFFICIENT INSTABILITY LATE
THIS EVENING ARE SUPPORTING SHOWER AND THUNDERSTORM DEVELOPMENT
OVER PORTIONS OF THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THE SPC
MESO PAGE IS STILL SHOWING UPWARDS OF 2000 J/KG OF MLCAPE... WITH A
SLOWLY STABILIZING BOUNDARY LAYER. THE LATEST HRRR AND OTHER HI-RES
MODELS SHOW THIS ACTIVITY GRADUALLY WEAKENING THIS LATE THIS INTO
THE EARLY MORNING HOURS OF SATURDAY. THIS SEEMS REASONABLE.
HOWEVER... A WEAK IMPULSE OR TWO MOVING THROUGH THE WEST TO
WEST-NORTHWEST MID LEVEL FLOW COULD HELP A FEW ISOLATED SHOWERS
DEVELOP EVEN AFTER 06Z INVOF THE WEAK FRONT. WILL SHOW A GOOD CHANCE
FOR SHOWERS AND STORMS THROUGH 06Z ACROSS THE AREA MENTION ABOVE
(SE)... TRANSITING TO A SLIGHT CHANCE OF STORMS AFTER 06Z (WILL ADD
TO NEXT UPDATE TO FORECAST AROUND 1130-12)... WITH A DRY FORECAST
ELSEWHERE. DO NOT EXPECT ANY SVR WEATHER FROM THESE SHOWERS AND
STORMS... BUT LOCALIZED FLOODING MAY BE POSSIBLE... ESPECIALLY
ACROSS PORTIONS OF CUMBERLAND AND NORTHERN SAMPSON COUNTIES (WHERE
MODERATE TO HEAVY RAIN HAS BEEN FALLING FOR SEVERAL HOURS). EXPECT
SKIES WILL AT LEAST BE PARTLY TO MOSTLY CLOUDY OVERNIGHT... WITH AT
LEAST SOME MID/HIGH LEVEL DEBRIS CLOUDINESS FROM CONVECTION
UPSTREAM. IN ADDITION... THINK WE CLOUD SEE SOME LOW STRATUS AND OR
FOG... ESPECIALLY INVOF THE WEAK BOUNDARY. GIVEN THIS HAVE BUMPED UP
LOW TEMPS BY A COUPLE OF DEGREES INTO THE UPPER 60S NW TO LOWER 70S
SE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...

SATURDAY...
THE WEAK FRONTAL ZONE OVER SOUTHERN AND EASTERN NC WILL WASH OUT BY
SATURDAY AND SOUTHERLY SURFACE FLOW WILL PREVAIL ACROSS A GOOD
PORTION OF CENTRAL NC.  THIS WILL ALLOW 70 DEGREE DEWPOINTS AND
BETTER INSTABILITY TO CREEP BACK TO THE NORTH...ALTHOUGH
NORTHWESTERLY FLOW AND STRONGER MIXING SHOULD SUPPRESS INSTABILITY
SOMEWHAT OVER THE NORTHWEST AND NORTHERN PIEDMONT. MODELS SHOW A
THERMALLY ENHANCE LEE TROUGH DURING THE AFTERNOON...THOUGH WITH ONLY
WEAK MASS CONVERGENCE AND SUBTLE RIPPLES IN THE PREVAILING NORTHWEST
FLOW ALOFT.  THUS...SHOWERS AND STORMS YOU BE MOSTLY ISOLATED
OUTSIDE OF THE SEABREEZE OR STORMS MOVING OFF THE HIGHER TERRAIN.

SATURDAY NIGHT...
A STRONG SHORTWAVE MOVING THROUGH THE LONGWAVE TROUGH WILL PUSH A
MODEST COLD FRONT TOWARD OUR AREA LATE SATURDAY AND SUNDAY.
HOWEVER...WESTERLY DEEP LAYER FLOW AHEAD OF THE FRONT SHOULD
LIMIT MOISTURE AVAILABILITY...AND UNLESS MORE ORGANIZED CONVECTION
OVER THE MID-ATLANTIC STATES SENDS OUTFLOW SOUTH THROUGH VA...MOST
OF SATURDAY NIGHT APPEARS TO BE DRY.  WILL INDICATE BETTER CLOUD
COVER ACROSS THE NORTH...WITH LOWS IN THE UPPER 60S AND LOWER 70S.
-BLS

SUNDAY AND SUNDAY NIGHT...
STRONG SHORTWAVE TROUGH OVER ONTARIO WILL DIVE SOUTHEAST THROUGH THE
EASTERN GREAT LAKES AND AND SOUTHERN NEW ENGLAND STATES ON
SUNDAY...REINFORCING THE EASTERN US TROUGH AND PAVING THE WAY FOR
YET ANOTHER WELL DEFINED SYNOPTIC SURFACE COLD FRONT INTO PARTS OF
THE SOUTHEAST STATES SUNDAY-SUNDAY NIGHT. OVER THE PAST 24
HOURS...NWP MODELS HAVE REALLY HONED IN WITH THE TIMING OF THE FRONT
THROUGH THE AREA BETWEEN 12 TO 18Z SUNDAY. MODELS HAVE ALSO TRENDED
DRIER WITH THE PASSAGE OF THE FRONT THROUGH THE CAROLINAS...OWING TO
THE EARLIER/UNFAVORABLE DIURNAL TIMING...WEAKENING-NEARLY NEGLIGIBLE
S/W DYNAMICS AT MORE SOUTHERN LATITUDES AS CORE OF DPVA AND H5 FALLS
SLIDE OFF THE NORTHERN MID-ATLANTIC SEABOARD...AND LASTLY THE LACK
OF DEEP MOISTURE TRANSPORT INTO THE AREA...ROBBED/DISRUPTED BY THE
SUBDUING EFFECTS OF THE DEEP WEST-NORTHWESTERLY FLOW IN PLACE EAST
OF THE MOUNTAINS.

AS SUCH...EXPECT TO SEE DIMINISHING RADAR TRENDS ACROSS CENTRAL NC
WITH LITTLE MORE THAN ISOLATED TO WIDELY SCATTERED SHOWERS
POSSIBLE...WITH BEST CHANCE ACROSS THE SOUTH DURING THE AFTERNOON
BEFORE THE FRONT SETTLES SOUTH OF THE AREA SUNDAY EVENING. IN THE
CASE THAT SOME MORE ORGANIZED CONVECTION DEVELOPS...MODERATELY
STRONG WESTERLIES IN THE MID LEVELS OF 40 TO 45KTS COULD SUPPORT AN
ISOLATED STRONG TO SEVERE STORM.

HIGHS IN THE MID 80S NORTH TO AROUND 90 SOUTH. THE NORTH-SOUTH
LOW-LEVEL COOL DRY AIR ADVECTION SUNDAY NIGHT SHOULD RESULT IN A
LARGER TEMPERATURE SPREAD THAN NORMAL FOR THIS TIME OF YEAR. LOWS IN
THE LOWER 60S NORTH(NEAR 60 ROXBORO)TO MID/UPPER 60S SOUTH. -CBL

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 315 PM FRIDAY...

LOW-LEVEL DRY AIR FEED INTO THE AREA TO START THE WORK WEEK AS HIGH
PRESSURE BUILDS ACROSS THE OHIO VALLEY. CONVECTION IS EXPECTED TO BE
LARGELY SUPPRESSED TO OUR SOUTH ON MONDAY...AS S/W DISTURBANCES IN
THE NW FLOW ALOFT RUNNING ATOP THE LOW-LEVEL FRONTAL ZONE SOUTH OF
THE AREA COULD SUPPORT AN ORGANIZED SEVERE THREAT ACROSS THE DEEP
SOUTH. ONCE THE HIGH SHIFTS OFFSHORE ON TUESDAY...RETURN FLOW WILL
BRING A RETURN TO THE TYPICAL SUMMERTIME PATTERN FOR THE MID-WEEK
PERIOD...WITH ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND
TSTMS.

RAIN CHANCES WILL INCREASE TOWARD LATE IN THE WORK WEEK AS AN
EASTWARD MOVING AREA OF LOW PRESSURE THROUGH GREAT LAKES AND
ATTENDANT TRAILING SURFACE FRONT APPROACH THE AREA ON THURSDAY
BEFORE POSSIBLY STALLING ACROSS THE REGION ON FRIDAY.
ADDITIONALLY...AS IS ALWAYS THE CASE WITH NW FLOW ALOFT DURING THE
SUMMER...CONVECTIVE CHANCES COULD BE AUGMENTED FURTHER BY THE TIMING
OF UPSTREAM CONVECTIVELY INDUCED/HYBRID VORTICITY CENTERS INTO THE
AREA. SEASONABLE TEMPERATURES ALL OF NEXT WEEK. HIGHS IN THE MID TO
UPPER 80S. LOWS IN THE MID 60 TO LOWER 70S.
&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 820 PM FRIDAY...

24 HOUR TAF PERIOD: A FEW ISOLATED SHOWERS ARE LINGERING IN THE KFAY
AREA BUT SHOULD DISSIPATE IN THE FIRST COUPLE HOURS OF THE TAF
PERIOD. OVERNIGHT TONIGHT THERE WILL BE A CHANCE OF SOME MVFR
VISIBILITIES IN THE SOUTH AND EAST...PRIMARILY WHERE SHOWER ACTIVITY
HAS OCCURRED. CROSS SECTIONS SHOW FOG POSSIBLE AFTER 6Z IN THE EAST
AND AFTER 9Z FURTHER TO THE WEST. WILL KEEP ANY MENTION OUT OF THE
TRIAD TAFS AT THIS TIME. OTHERWISE A DRY NIGHT IS EXPECTED. WINDS
WILL BE LIGHT AND VARIABLE OVERNIGHT AND SHOULD BE SOUTHWESTERLY AT
5-10 KNOTS AFTER SUNRISE THROUGH THE END OF THE TAF PERIOD. A FEW
ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE TOMORROW
AFTERNOON.

LONG TERM: MAINLY VFR CONDITIONS FOR THE REMAINDER OF SATURDAY
BEFORE A WEAK FRONT WILL PUSH SOUTHWARD INTO THE AREA ON
SUNDAY...BRINGING A CHANCE FOR SUB-VFR CONDITIONS. HIGH PRESSURE
WILL RETURN FOR MONDAY BEFORE CHANCES FOR CONVECTION INCREASE AGAIN
ON TUESDAY AND WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLS
NEAR TERM...BSD
SHORT TERM...BLS/CBL
LONG TERM...CBL
AVIATION...ELLIS
Hazardous weather outlook, Aug 2, 3:59 AM EDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
359 AM EDT FRI AUG 2 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
359 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD
FRONT MOVES INTO CENTRAL NORTH CAROLINA.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:24 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson3 hr
Aug 3, 12:05 AM EDTSpecial Weather StatementRAHCumberland25 min
Aug 3, 12:17 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Aug 3, 12:53 AM EDTSpecial Weather StatementRAHHarnett52 min
Aug 3, 2:40 PM EDTSpecial Weather StatementRAHGranville, Person65 min
Aug 3, 3:21 PM EDTSevere Thunderstorm WarningRAHGranville, Vance39 min
Aug 3, 3:58 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson47 min
Aug 3, 4:09 PM EDTSpecial Weather StatementRAHHalifax, Warren66 min
Aug 3, 6:05 PM EDTSevere Thunderstorm WarningRAHDurham, Wake40 min
Aug 3, 6:06 PM EDTSpecial Weather StatementRAHOrange54 min
Aug 3, 6:44 PM EDTSpecial Weather StatementRAHWake61 min
Aug 3, 6:56 PM EDTAreal Flood AdvisoryRAHWake94 min
Aug 3, 6:57 PM EDTSevere Thunderstorm WarningRAHWake48 min
Aug 3, 7:17 PM EDTFlash Flood WarningRAHWake3 hr
Aug 3, 7:20 PM EDTSpecial Weather StatementRAHHalifax55 min
Aug 3, 7:58 PM EDTSpecial Weather StatementRAHNash62 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.